Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 12, 2011, 1:42 PM MDT for Catron County, Cibola County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 1:42 PM MDT (19:42 UTC)
- Expired
- Jul 12, 2011, 2:13 PM MDT
- In force
- 31 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Catron County, NM, Cibola County, NM
The radar
The Albuquerque radar (KABX), 193 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499
WUUS55 KABQ 121942
SVRABQ
NMC003-006-122045-
/O.NEW.KABQ.SV.W.0039.110712T1942Z-110712T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
142 PM MDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CATRON COUNTY IN WEST CENTRAL NEW MEXICO
SOUTHWESTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 245 PM MDT
* AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF SALT LAKE...OR ABOUT 43 MILES SOUTH OF ZUNI PUEBLO...
AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FENCE LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
&&
LAT...LON 3496 10887 3472 10837 3435 10888 3443 10906
3447 10906
TIME...MOT...LOC 1942Z 206DEG 23KT 3448 10893
$$
401 follow-up statement
068
WWUS55 KABQ 122013
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT TUE JUL 12 2011
NMC003-006-122023-
/O.CAN.KABQ.SV.W.0039.000000T0000Z-110712T2045Z/
CATRON-CIBOLA-
213 PM MDT TUE JUL 12 2011
...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTHWESTERN CIBOLA AND
NORTHWESTERN CATRON COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3496 10887 3472 10837 3435 10888 3443 10906
3447 10906
TIME...MOT...LOC 2013Z 206DEG 23KT 3466 10882
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:45 AM MDT, 9 hours 57 minutes earlier.
Area forecast discussion, Jul 12, 3:45 AM MDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 AM MDT TUE JUL 12 2011 ...THREAT FOR FLASH FLOODING AGAIN FOR BURN SCARS THRU EVENING... .DISCUSSION... PRIMARY FORECAST CONCERN TODAY WILL BE THREAT FOR FLASH FLOODING IN WRN/CENTRAL NEW MEXICO...ESPECIALLY AT BURN SCAR SITES. THEREAFTER... MAIN CHALLENGE FOCUSES ON THE ORIENTATION AND QUANTITY OF THE PLUME AND ITS RESULT ON PCPN/THREAT FOR SIGNIFICANT FLASH FLOODING. WATER VAPOR LOOP SHOWING A FEW INTERESTING FEATURES IMPACTING THE LAND OF ENCHANTMENT THIS MORNING. TUTT...TROPICAL UPR TROPOSPHERIC TROUGH... HAS TRANSITIONED INTO A MID/UPPER LEVEL CLOSED LOW. THIS CONTINUES TO OFFER ENOUGH UPPER LEVEL INSTABILITY TO KEEP SCATTERED STORMS IN EC NM WHICH ARE ALSO INTERACTING ON THEIR OWN OUTFLOW BOUNDARIES. A DOWNTREND SHOULD EVOLVE TOWARD DAYBREAK. CURRENTLY HAVE NO MENTION AFTER 6AM AND WILL NEED TO WATCH TRENDS TOWARD END OF SHIFT FOR ANY NECESSARY UPDATES. THE OTHER FEATURES ARE IN SW NEW MEXICO WHERE A MCV...MESOSCALE CONVECTIVE VORTICITY...IS NOTED ON KABX RADAR WITHIN CENTRAL CATRON COUNTY. THIS REGION HAS BEEN WORKED OVER PRETTY GOOD YESTERDAY THUS INSTABILITY IS LACKING THIS MORNING. HOWEVER...IF IT CAN HOLD TOGETHER INTO LATE MORNING/EARLY AFTERNOON...IT COULD BE A FOCUS FOR ENHANCED THUNDERSTORM DEVELOPMENT. WATER VAPOR LOOP ALSO INDICATES A SYNOPTIC SCALE VORTICITY MAXIMUM OVER THE BOOTHEEL AND THIS WILL ALSO AID IN CONVECTIVE DEVELOPMENT LATER TODAY ACROSS THE WRN PORTIONS OF THE STATE...PARTICULARLY THE CONTINENTAL DIVIDE. IT APPEARS MID-LEVEL DRYING IS OCCURRING IN THE WAKE OF THIS FEATURE AS WEAK WESTERLIES TUG THE AIRMASS OVER BAJA CA NORTHWARD. WITH ALL OF THIS IN MIND...INHERITED POPS APPEAR ON TRACK ALTHOUGH DID INCREASE VALUES ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON. ONGOING FFA HAS COVERED THE THREAT ACCURATELY AND WILL NOT ADJUST. DID CONSIDER AN EXTENSION INTO NMZ506 BUT CONFIDENCE WAS TOO MARGINAL ATTM. DUE TO INCREASED CONVECTIVE DEBRIS IN THE WC/SW ZONES...LOWERED HIGH TEMPS A TAD. MODELS APPEAR TO BE OVER-ESTIMATING MORNING CLOUD COVER OVER CENTRAL NM AND OPTED TO NUDGE READINGS ABOVE MOS GUIDANCE FOR THESE AREAS. SIMILAR TO THE LAST COUPLE OF NIGHTS...INTENSE CELLS SUBSIDED SHORTLY AFTER SUNSET BUT ACTIVITY COULD PERSIST TOWARD DAYBREAK OVER SC/SE NEW MEXICO. A REDUCTION IN THUNDERSTORM COVERAGE IS EXPECTED FOR WEDNESDAY AS A DRIER AIRMASS WORKS INTO CENTRAL AND POSSIBLY ERN AZ. THE INTEGRITY OF THE MOISTURE PLUME COMES INTO QUESTION AS SHEAR TAKES ITS TOLL... WITH THE ECMWF THE MOST AGGRESSIVE IN THIS DEPARTMENT. MEANWHILE... THE NAM12 HAS BEEN THE BEST PERFORMER OF THE LAST COUPLE OF DAYS. IT SUGGESTS A HEALTHIER PLUME FROM THE NE PLAINS TO THE LOWER RGV. THE GFS40 IS A BLEND BETWEEN THESE TWO SOLUTIONS. ATTM...WILL FOCUS THE HIGHER POPS ALONG THE ERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. THIS POSES A QUESTION ON WHETHER TO EXTEND THE FLASH FLOOD WATCH INTO WED FOR THE NRN SACRAMENTO MOUNTAINS AND ADJACENT PLAINS OF ERN LINCOLN COUNTY. WITH PLENTY OF UNCERTAINTY STILL IN THE PICTURE...WILL DEFER DECISION TO THE DAY CREW. WITH DRIER AIR WORKING INTO WRN NM...TEMPS WILL RESPOND HIGHER. CONFIDENCE FALLS OFF A CLIFF FOR THE LATE WORK WEEK PERIOD AS MODELS ARE LACKLUSTER WITH QPF. ITS PRETTY CLEAR THE MOISTURE PLUME WILL BE DISRUPTED EVEN FURTHER THAN 24 HOURS PRIOR AND STORM COVERAGE DROPS. ECMWF/GFS40 STRUGGLE WITH QPF PRODUCTION BUT WILL SIDE WITH THE NAM AS IT HOLDS ONTO SOME RECYCLE ASPECT FOR THE HIGHER TERRAIN. WITH NO SIGNIFICANT SCOURING MECHANISM OTHER THAN AFTERNOON MIXING...DO NOT SEE A REASON THAT BOUNDARY LAYER MOISTURE WILL DEPART THE CWFA. THIS WILL SPORT HIGHER POPS THAN WHAT GUIDANCE IS SUGGESTING...BUT IT IS ONLY A GUT INSTINCT AT THIS POINT. TEMPERATURES WILL LIKELY BE ABOVE AVERAGE DUE TO MORE INSOLATION POTENTIAL. BY THE WEEKEND AND FOR EARLY NEXT WEEK...UPR HIGH WILL CONSOLIDATE AND STRENGTHEN TO A STOUT 599 DAM CENTROID WITHIN THE CENTRAL GREAT PLAINS. AS THIS OCCURS...RIDGE AXIS WILL BISECT THE STATE AND PUSH THE MOISTURE PLUME...WHATEVER MAY BE INTACT...WESTWARD INTO ERN AZ/ WRN NM. ELY FLOW ALOFT ACROSS THE STATE...PARTICULARLY OVER THE ERN PLAINS WILL PROVIDE A BLOCKING PATTERN FOR STRONG MOISTURE ADVECTION INTO THE CWA. IN FACT...DRIER CONTINENTAL AIR COULD MIGRATE INTO THE REGION COUPLED WITH STRENGTHENING SUBSIDENCE. THIS WOULD NOT BE GOOD FOR THE DROUGHT STRICKEN AREAS OF THE STATE. CONFIDENCE IS STARTING TO INCREASE ON THIS CONCEPT AS LONG-RANGE MODELS HAVE SHOWN THIS FOR A COUPLE OF RUNS. DPORTER && .AVIATION... SCT THUNDERSTORMS MOST ACTIVE ACROSS E CENTRAL NM VERY EARLY THIS MORN...MAINLY ACROSS CURRY AND ROOSEVELT COUNTIES...PRODUCING SOME SFC WIND GUSTS BETWEEN 30 AND 45 KTS ON OCCASION AND A LOT OF LIGHTNING. WILL ALSO PRODUCE SOME LOCALIZED MVFR CIGS AND LOWERED VSBY IN HEAVY RAINFALL. THIS ACTIVITY SHOULD SLOWLY WEAKEN THROUGH THE MID MORNING. OTHER AREA OF POSSIBLE LOCALIZED MVFR CIGS THROUGH MID OR LATE MORNING MAINLY SOUTH OF A LINE FROM KGUP TO KGNT. STORMS WILL REFIRE WITH COVERAGE INCREASING ONCE AGAIN BY EARLY AFTERNOON ACROSS WRN/CENTRAL NM...WHERE CONFIDENCE IN MVFR OR EVEN BRIEF IFR VIS/CIGS IS PRETTY HIGH WITH DISTURBANCE NEARING THE NM BOOTHEEL TRACKING N TODAY AND DECENT MOISTURE IN PLACE. GREATEST THREAT SHOULD BE FROM THE NRN MTS TO ALONG AND A LITTLE WAYS EITHER SIDE OF CONTINENTAL DIVIDE. WHILE AT LEAST A FEW SHOWERS AND STORMS MAY LINGER PAST MIDNIGHT TONIGHT...PCPN COVERAGE AND INTENSITY IS EXPECTED TO LESSEN BY LATE EVENING AND OVERNIGHT. ANY STORM WILL BE CAPABLE OF GUSTY WINDS UP TO 40KTS AND MTN TOP OBSCURATIONS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43 && .FIRE WEATHER... CONFIDENCE IS PRETTY HIGH THAT PCPN CHANCES WILL IMPROVE TODAY AS MONSOON PLUME OF MOISTURE SHIFTS DEEPER INTO THE LAND OF ENCHANTMENT. BY WED AT LEAST NW AND FAR W CENTRAL NM SHOULD SEE AT LEAST A LITTLE DOWNTURN IN PCPN COVERAGE AS SOME DRIER AIR TRIES TO INTRUDE FROM THE W AND SW AND THIS MAY LINGER MUCH OF REST OF THE WEEK. SOME DISAGREEMENT AMONG MODEL SOLUTIONS IS APPARENT WED THROUGH FRI WITH RESPECT TO WHERE MOIST PLUME OR ITS REMNANTS RESIDE. SOME MODERATE TO FAIRLY STRONG WET T STORMS LINGER IN MAINLY CURRY AND ROOSEVELT COUNTIES EARLY THIS MORNING AS OF THIS WRITING AND THESE WILL LIKELY SLOWLY DIMINISH THROUGH MID TO LATE MORNING. ELSEWHERE DEBRIS CLOUDINESS FROM EARLIER CONVECTION...ALONG WITH A FEW EMBEDDED SHOWERS AND A STORM OR TWO LIKELY TO SPREAD TO N ACROSS W THIRD OR SO OF NM THROUGH THE MORNING AND EARLY AFTN...BUT THIN ENOUGH TO ALLOW SOME HEATING AND...WITH AMPLE MOISTURE AVAILABLE... CREATE ADDITIONAL SHOWERS AND STORMS MIDDAY THROUGH AT LEAST EARLY TO MID EVE. A NOTICEABLE FEATURE IN SATELLITE IMAGERY IS A LOW PRESSURE DISTURBANCE NEARING THE BOOTHEEL VERY EARLY THIS MORNING. THIS SHOULD FURTHER FOCUS STORM DEVELOPMENT ACROSS W CENTRAL...NW AND POSSIBLY CENTRAL AND N CENTRAL NM LATER TODAY. A FEW OF THE STORMS MAY BECOME THE MOST ACTIVE AND HEAVY RAIN PRODUCERS WE HAVE SEEN THAT PART OF THE STATE SO FAR THIS WARM SEASON. BURN SCARS IN CATRON COUNTY WILL BE AT RISK FOR DEVELOPING SOME FLASH FLOODING ON AND ESPECIALLY DOWN BASIN FROM SCARS. EVEN SOME OTHER FLASH FLOOD PRONE AREAS WILL HAVE SOME RISK. OVERALL NEARLY ALL STORMS TO BE WET ONES TODAY...THOUGH A FEW LIGHTNING STRIKES OUT OF MAIN RAIN CORE CERTAINLY POSSIBLE. WETTING FOOTPRINTS WILL INCREASE...HOWEVER THIS MAY ALSO INCREASE THE THREAT FOR LOCALLY HEAVY RAINS CAUSING CONCERN FOR RECENT WILDFIRE BURN SCARS. FLASH FLOOD WATCH FOR THOSE AFFECTED ZONES WILL CONTINUE INTO THIS EVE. TODAY AND TONIGHT SHOULD FOR MOST AREAS BRING THE HIGHEST MIN AND MAX RH THAT WE HAVE EXPERIENCED IN A LONG TIME. VENTILATION SHOULD BE GENERALLY POOR/FAIR POOR TO FAIR W AND N CENTRAL AND GOOD TO EXCELLENT ELSEWHERE. WED AND THU MAY BRING A LITTLE LESS ACTIVITY AND A LITTLE LOWER MIN RH TO FAR W CENTRAL AND NW NM...BUT NAM MODEL IS KEEPING THE DRYING LARGELY AT BAY THIS PERIOD. CONFIDENCE NOT AS HIGH AS WOULD PREFER. THE HOPE FOR SIGNIFICANT RAINFALL IS FAIRLY LOW FOR EARLY NEXT WEEK. EXPECT MONSOON TAP TO BE GREATLY REDUCED OR EVEN ENDED WITH ISOLATED DIURNALLY DRIVEN STORMS ACROSS THE HIGHER TERRAIN. LOWER HUMIDITIES AND LOWER OVERNIGHT RH RECOVERIES PRETTY GOOD BET. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 84 61 91 60 / 60 50 20 10 DULCE........................... 80 49 86 48 / 70 60 20 20 CUBA............................ 84 53 89 54 / 70 70 30 20 GALLUP.......................... 81 53 87 51 / 70 40 10 10 EL MORRO........................ 76 49 83 48 / 80 70 20 20 GRANTS.......................... 83 54 87 54 / 70 70 20 20 QUEMADO......................... 76 52 84 52 / 90 60 20 10 GLENWOOD........................ 88 62 93 61 / 60 40 20 10 CHAMA........................... 75 49 80 48 / 90 70 30 20 LOS ALAMOS...................... 82 64 83 63 / 60 60 50 30 PECOS........................... 81 57 82 57 / 60 60 60 40 CERRO/QUESTA.................... 82 54 82 52 / 70 60 40 30 RED RIVER....................... 74 49 75 49 / 90 70 50 40 ANGEL FIRE...................... 73 47 76 47 / 80 60 60 40 TAOS............................ 84 54 86 53 / 70 60 40 30 MORA............................ 76 55 80 54 / 70 60 60 30 ESPANOLA........................ 89 57 91 57 / 60 60 40 30 SANTA FE........................ 85 59 86 59 / 60 60 50 30 SANTA FE AIRPORT................ 87 60 89 60 / 50 60 40 30 ALBUQUERQUE FOOTHILLS........... 88 66 91 66 / 50 50 30 30 ALBUQUERQUE HEIGHTS............. 89 70 92 70 / 50 50 30 30 ALBUQUERQUE VALLEY.............. 91 63 93 64 / 50 50 30 30 ALBUQUERQUE WEST MESA........... 90 65 92 66 / 50 50 30 30 LOS LUNAS....................... 91 63 93 64 / 40 50 30 30 RIO RANCHO...................... 91 65 92 64 / 50 50 30 30 SOCORRO......................... 90 67 93 67 / 40 50 40 30 SANDIA PARK/CEDAR CREST......... 88 60 90 61 / 60 60 50 30 TIJERAS......................... 88 61 90 61 / 60 60 50 30 MORIARTY/ESTANCIA............... 85 54 87 54 / 60 60 60 40 CLINES CORNERS.................. 83 59 84 60 / 50 50 60 40 GRAN QUIVIRA.................... 86 63 87 63 / 50 60 50 40 CARRIZOZO....................... 89 66 88 66 / 40 40 50 30 RUIDOSO......................... 79 59 79 59 / 60 50 60 40 CAPULIN......................... 87 60 87 61 / 40 40 40 30 RATON........................... 90 61 92 60 / 40 40 50 30 SPRINGER........................ 90 62 91 61 / 40 40 40 30 LAS VEGAS....................... 85 59 85 58 / 50 50 50 40 CLAYTON......................... 93 68 93 68 / 20 30 30 30 ROY............................. 89 65 90 66 / 30 40 40 30 CONCHAS......................... 97 72 97 72 / 20 30 30 30 SANTA ROSA...................... 96 70 95 69 / 20 40 30 30 TUCUMCARI....................... 98 70 98 70 / 20 30 20 30 CLOVIS.......................... 95 69 95 69 / 20 30 20 30 PORTALES........................ 96 71 96 71 / 20 30 20 30 FORT SUMNER..................... 98 71 97 71 / 20 30 20 30 ROSWELL......................... 99 71 98 70 / 20 30 20 30 PICACHO......................... 93 65 91 65 / 40 30 40 30 ELK............................. 87 61 84 60 / 60 50 50 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES... NMZ508-511-512-514-526-539. && 46/43
Hazardous weather outlook, Jul 12, 6:27 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 627 AM MDT TUE JUL 12 2011 NMZ501>540-131200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 627 AM MDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING FROM SOME OF THE THUNDERSTORMS THAT DEVELOP ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN. FLASH FLOODING FROM HEAVY RAINFALL IS POSSIBLE BELOW BURN SCARS FROM RECENT WILD FIRES. PLEASE REVIEW THE LATEST FLASH FLOOD WATCH FOR FURTHER INFORMATION. GUSTY WINDS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL PERSIST DURING THE AFTERNOON AND EVENING HOURS ON WEDNESDAY ACROSS THE SOUTH CENTRAL MOUNTAINS OF NEW MEXICO. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING...PARTICULARLY BELOW BURN SCARS FROM RECENT FIRES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT FLASH FLOODING. DPORTER
In the hours before
Special weather statement, Jul 12, 1:29 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
129 PM MDT TUE JUL 12 2011
NMZ505-508-122000-
SOUTHWEST MOUNTAINS-WEST CENTRAL PLATEAU-
129 PM MDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN CIBOLA AND
NORTHWESTERN CATRON COUNTIES THROUGH 200 PM MDT...
AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF RED HILL...OR ABOUT 48
MILES NORTH OF RESERVE...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN CIBOLA AND NORTHWESTERN CATRON COUNTIES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3437 10905 3450 10906 3464 10902 3457 10876
3428 10891 3432 10907 3436 10906
TIME...MOT...LOC 1929Z 199DEG 14KT 3439 10898
40The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:52 AM MDT | Special Weather Statement | ABQ | Curry, Roosevelt | 38 min |
| Jul 12, 2:43 AM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| Jul 12, 1:29 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Jul 12, 1:51 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 54 min |
| Jul 12, 2:21 PM MDT | Flash Flood Warning | ABQ | Lincoln | 86 min |
| Jul 12, 3:29 PM MDT | Areal Flood Advisory | ABQ | McKinley | 91 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.